Alert archive / Colorado / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 223, NWS Pueblo, CO

July 4, 2021Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2021, 8:00 PM MDT for Prowers County, Colorado. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2021, 8:00 PM MDT (02:00 UTC)
Expired
Jul 4, 2021, 8:30 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:09 PM MDTTSTM WND GST 646 Wnw Granada, CO*DELAYED REPORT* PWS REPORTED GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2682 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

655 
WUUS55 KPUB 050200
SVRPUB
COC099-050230-
/O.NEW.KPUB.SV.W.0223.210705T0200Z-210705T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
800 PM MDT Sun Jul 4 2021

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Prowers County in southeastern Colorado...

* Until 830 PM MDT.

* At 759 PM MDT, a severe thunderstorm was located over Lamar, and is
  nearly stationary.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Lamar and Wiley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3826 10273 3826 10240 3792 10240 3793 10273
TIME...MOT...LOC 0159Z 205DEG 3KT 3810 10260 

HAIL...1.75IN
WIND...60MPH
 
$$

MOORE
1 follow-up statement
283 
WWUS55 KPUB 050226
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
826 PM MDT Sun Jul 4 2021

COC099-050236-
/O.EXP.KPUB.SV.W.0223.000000T0000Z-210705T0230Z/
Prowers CO-
826 PM MDT Sun Jul 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS COUNTY
WILL EXPIRE AT 830 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3826 10273 3826 10240 3792 10240 3793 10273
TIME...MOT...LOC 0226Z 205DEG 3KT 3812 10259 

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:46 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 4, 6:46 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
646 PM MDT Sun Jul 4 2021

.UPDATE...
Issued at 643 PM MDT Sun Jul 4 2021

Updated severe thunderstorm watch, leaving only Baca, Prowers,
Bent, and Kiowa Counties, where chances of severe storms will
remain highest for this evening.

&&

.SHORT TERM...(This evening through Monday)
Issued at 249 PM MDT Sun Jul 4 2021

1) Threat of scattered strong to severe storms continues this
afternoon into the evening across the plains.

2) Returning thunderstorm chances on Monday, some of which could
become strong to severe.

Thunderstorm development which had been occurring over and near the
mountains will continue to pull away to the east, moving into parts
of the I-25 corridor especially around the Pikes Peak region this
afternoon. Environment characterized by MLCAPE of 500-1000 j/kg,
steep lapse rates, and shear of around 25-25kt will support a threat
of strong to severe storms this afternoon across the I-25 corridor.
For this location this afternoon, still think the main risks will be
1 inch hail and 60 mph winds. Additionally, these storms are
efficient rain producers with heavy rain and possible flash flooding
also a concern. While these storms are expected to push off the
mountains, still think isolated to scattered storms will occur
around the burn scars, with the risk for flash flooding remaining.

By early to mid evening, development will focus to the east as it
drifts to the east across the plains. Any storm will have the chance
to remain strong to severe, especially as it moves into an
environment with much higher instability and shear. Additional and
separate thunderstorm remains possible across the eastern plains,
especially closer to the CO and KS border, late this afternoon into
mid to late evening. Confidence remains somewhat lower on the extent
of this separate development, but it definitely remains possible
given the high dewpoint and instability axis in place. This will be
the location of highest concern for rather strong storms, with any
storm having the potential to produce significant hail and damaging
winds. One and a half inch hail and wind gusts to 70 mph will be
possible, but could easily see a storm produce hail up to around two
inches.

Another warm day on Monday with thunderstorm development expected
across southern CO, with highs once again forecast to be in the 80s
and 90s. Think locations along and west of the I-25 corridor will
have the potential to see thunderstorm development during the day,
as upper ridge overhead breaks down with the arrival of shortwave
energy and mid/upper trough to the northwest. Shear doesn't appear
to be overly high and there are some questions to the extent of the
instability. Given the potential stronger forcing and possibility
for stronger instability with once again not mixing out as much,
will need to monitor the potential for another day of strong to
severe storms across the plains. Monday could also be a day for
returning higher chances for burn scar flash flooding, as stronger
forcing and focus will be right overhead.

.LONG TERM...(Monday night through Sunday)
Issued at 249 PM MDT Sun Jul 4 2021

...On Monday and through Tuesday, a chance of thunderstorms will be
possible over most of the CWA for Monday, and even a better chance
on Tuesday, during the afternoon and evening afternoon and evening,
some of these storms could become severe.

On Wednesday, slight chance of a thunderstorm during the morning
hours over the far southeast plains. Isolated thunderstorms will be
possible later in the day, mainly during the afternoon, over the
mountains.

On Thursday...a slight chance of thunderstorms will be possible
during the afternoon and evening over the mountains.

On Friday and Saturday, thunderstorms will be possible over the
mountains and plains, with the best chance being over the southern
Sangre de Cristo Mountains, Raton Mesa, and southeastern plains in
the evening for both days...

Monday and Tuesday...

The upper level ridge that is situated with the axis directly over
the four corners region is going to begin to shift further towards
the west and allow for and U/L minor shortwave from a perturbation
in the longwave to move in over the area on Monday and then further
deepen into Tuesday. With a predominantly northwestern flow and
upper level diffluence, this will result in a chance of
thunderstorms over most of the CWA during the afternoon and
evening on Monday, and then even a better chance on Tuesday.
MLCAPE values for the NAM 3km looks to be very high for the
eastern side of the trough axis on Monday over the southeast
plains, with some values of greater than 3500 J/Kg over areas of
Baca County, on the HRW FV3 these values are considerably less,
yet the highest values are still over the same general area. Bulk
shear of nearly 40 Kts is also concentrated and further emphasizes
a severe potential being the most favorable over the southeast
plains. All models are showing higher helicity values in western
Baca County, with possibly over 250 m^2/s^-2, therefore, if severe
storms are to initiate later in the afternoon into the evening,
it is most likely that they will occur over this area. On Tuesday,
there looks to be even more of an ample amount for moisture over
the region and overall a bigger dispersion of higher CAPE values,
although not as concentrated and high of values over the southeast
plains. With this in mind, there will more than likely be more
widely scattered thunderstorms over the entire CWA on Tuesday, but
perhaps not as many severe thunderstorms. More than likely any of
the thunderstorms that do develop over the mountains and then
move out over the plains, mainly north of the US-50 will also have
a chance of becoming severe later in the evening as they move
into a more unstable environment with higher surface dewpoints.
The shear may be the determining factor whether or not something
becomes severe on Tuesday, as there are a few bullseyes of
significant speeds showing up on several of the models, especially
over Huerfano and Las Animas counties. Either way, it looks like
a majority of southeastern Colorado is going to have a shot of
getting some measurable precipitation on Tuesday, and with
troughing over head and enough moisture in place, showers and
possibly thunderstorms will continue throughout the night and into
early Wednesday morning. Warm temperatures will remain in place
on Monday as the predominant wind will be out of the east,
however, with the trough moving through on Tuesday and winds shift
more out of the northeast, high temperatures will be about 5
degrees cooler and slightly below the seasonal average for most
locations.

Wednesday and Thursday...

The upper level ridge axis over southwest CONUS is going to continue
to slightly propagate further west and become squished by a trough
deepening over the northwest in the longwave pattern, this will
allow for relatively cooler and drier air to move in from the west
over the Pacific upstream, and help to dry out of mid level
monsoonal moisture for both of these days and hinder much in the way
of thunderstorm development for both of these days. There will be a
slight chance due to some residual moisture along a weak boundary
associated with the trough downstream for there to be a few morning
shower or thunderstorms over the southeast plains, otherwise only
some isolated thunderstorms will develop during the afternoon and
early evening over the mountains on Wednesday. On Thursday, isolated
thunderstorms will be possible again over the mountains, with the
central mountains having the best chance for this day. The troughing
upstream will enhance the mid-level flow out of the west with an
adiabatically warming downsloping wind, coupled with southerly flow
over the plains, will result in hot and dry conditions for most of
the region and above the seasonal average high temperatures for most
locations on Thursday.

Friday through Sunday...

The ridge is going to build in over the western states and allow for
an upper level trough to dig in over the region. This will help to
cool the entire CWA back to near seasonal averages and also help to
increase chances of afternoon and evening showers and thunderstorms,
mainly over the mountains, but possibly over the plains as well.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 249 PM MDT Sun Jul 4 2021

Ongoing thunderstorms around COS and PUB are still expected to
diminish by mid evening, while ALS remains mainly dry. VFR and dry
conditions then expected across the TAF sites tonight into Monday.
Thunderstorm chances do return Monday afternoon and for this period,
the highest chances will be for ALS by mid to late afternoon. At
this time, thunderstorms look to increase across COS and PUB by very
late in the afternoon/period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GARBEROGLIO
SHORT TERM...RODRIGUEZ
LONG TERM...STEWARD
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 4, 11:47 AM MDT, 8 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1147 AM MDT Sun Jul 4 2021

COZ058>089-093>099-051800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1147 AM MDT Sun Jul 4 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected over southern Colorado from
early this afternoon and lasting through mid to late evening.
Strong to severe storms are possible along the I-25 corridor from
around mid afternoon through early to mid evening, with the main
risks being 1 inch hail and 60 mph winds. Severe thunderstorms
are possible near the Kansas border after 4PM with the main risks
being one and a half inch hail and 70 mph winds. There is a very
low end chance for an isolated weak tornado in this location.

Flash flooding is possible over the Spring, Decker, Junkins, and
Hayden Pass burn scars, as well as the Chalk Cliffs if a heavy rain
producing thunderstorm develops over one of those areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

For Monday, scattered showers and thunderstorms will be possible
across the region.

For Tuesday, thunderstorms will be more widespread and some of the
storms will be capable of producing strong gusty winds and hail.
Locally heavy rain will also be possible.

From Wednesday into Friday, thunderstorms will be more isolated,
and will occur mainly over the mountains. Gusty winds will be the
primary concern.

On Saturday, Thunderstorm coverage will increase once again and
the storms could be strong and produce locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over all of south central and southeast Colorado this
afternoon and evening.

RODRIGUEZ

In the hours before

Special weather statement, Jul 4, 6:34 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
634 PM MDT Sun Jul 4 2021

COZ081-082-084-085-050100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
634 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 700 PM MDT...

At 633 PM MDT, Doppler radar was tracking a strong thunderstorm over
Woodland Park, or 15 miles northwest of Colorado Springs, moving
southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Air Force Academy,
Manitou Springs, Green Mountain Falls, Divide, Pikes Peak, Crystola,
Chipita Park and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3892 10521 3907 10509 3902 10479 3877 10502
TIME...MOT...LOC 0033Z 301DEG 16KT 3896 10507

kam
Special weather statement, Jul 4, 6:55 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
655 PM MDT Sun Jul 4 2021

COZ076-081>083-085-086-050130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
655 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTHERN
TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL
730 PM MDT...

At 654 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 16 miles southwest of Colorado Springs, moving east at 35
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southwestern Colorado Springs, Fountain, Cripple Creek, Victor, Fort
Carson, Security-Widefield and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3870 10458 3836 10477 3869 10537 3870 10537
      3870 10533 3883 10533 3887 10532
TIME...MOT...LOC 0054Z 291DEG 32KT 3870 10508

kam
Special weather statement, Jul 4, 7:19 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
719 PM MDT Sun Jul 4 2021

COZ098-050200-
Lamar Vicinity/Prowers County CO-
719 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS COUNTY UNTIL
800 PM MDT...

At 718 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lamar, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lamar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3822 10263 3820 10244 3792 10243 3796 10273
TIME...MOT...LOC 0118Z 008DEG 15KT 3815 10254

MOORE
Special weather statement, Jul 4, 7:19 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
719 PM MDT Sun Jul 4 2021

COZ099-050200-
Springfield Vicinity/Baca County CO-
719 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL
800 PM MDT...

At 719 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campo, or 16 miles south of Springfield, moving south at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Campo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3700 10278 3723 10271 3722 10247 3700 10248
TIME...MOT...LOC 0119Z 008DEG 15KT 3717 10260

MOORE
Special weather statement, Jul 4, 7:29 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
729 PM MDT Sun Jul 4 2021

COZ098-099-050215-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
729 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 815 PM MDT...

At 728 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of The Saunders Elevator, moving south at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Prowers and northeastern Baca Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3745 10225 3779 10221 3778 10204 3744 10204
TIME...MOT...LOC 0128Z 010DEG 9KT 3763 10208

MOORE
Special weather statement, Jul 4, 7:29 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
729 PM MDT Sun Jul 4 2021

COZ062-063-076-077-050215-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
729 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 815 PM MDT...

At 729 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Waugh Mountain, or 19 miles northeast of Decker
Burn Scar, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Howard and Waugh Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3869 10567 3851 10538 3837 10581 3862 10602
      3870 10591
TIME...MOT...LOC 0129Z 315DEG 20KT 3867 10582

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 4, 6:26 PM MDTSevere Thunderstorm WarningPUBBaca42 min
Jul 4, 6:28 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
Jul 4, 6:34 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 4, 6:55 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 4, 7:19 PM MDTSpecial Weather StatementPUBProwers41 min
Jul 4, 7:19 PM MDTSpecial Weather StatementPUBBaca41 min
Jul 4, 7:25 PM MDTSevere Thunderstorm WarningPUBProwers38 min
Jul 4, 7:29 PM MDTSpecial Weather StatementPUBFremont46 min
Jul 4, 7:30 PM MDTSevere Thunderstorm WarningPUBBaca17 min
Jul 4, 7:56 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas21 min
Jul 4, 8:08 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers37 min
Jul 4, 8:09 PM MDTSevere Thunderstorm WarningPUBBaca51 min
Jul 4, 8:16 PM MDTSpecial Weather StatementPUBProwers44 min
Jul 4, 8:18 PM MDTSpecial Weather StatementPUBFremont42 min
Jul 4, 8:20 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers25 min
Jul 4, 8:25 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers35 min
Jul 4, 8:36 PM MDTFlash Flood WarningPUBProwers2 hr
Jul 4, 8:42 PM MDTSevere Thunderstorm WarningPUBBaca33 min
Jul 4, 8:44 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers31 min
Jul 4, 8:48 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Fremont85 min
Jul 4, 9:01 PM MDTSpecial Weather StatementPUBProwers44 min
Jul 4, 9:10 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas35 min
Jul 4, 9:22 PM MDTSevere Thunderstorm WarningPUBBent, Prowers38 min
Jul 4, 9:44 PM MDTSpecial Weather StatementPUB31 min
Jul 4, 9:56 PM MDTSpecial Weather StatementPUBBent34 min
Jul 5, 2:39 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more18 hr
Jul 5, 12:45 PM MDTFlash Flood Warning Considerable damage threatPUBChaffee3 hr
Jul 5, 1:12 PM MDTSpecial Weather StatementPUBSaguache48 min
Jul 5, 1:25 PM MDTSpecial Weather StatementPUBMineral35 min
Jul 5, 1:52 PM MDTSpecial Weather StatementPUBChaffee38 min
Jul 5, 2:22 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 5, 2:28 PM MDTSpecial Weather StatementPUBSaguache47 min
Jul 5, 2:51 PM MDTSevere Thunderstorm WarningPUBTeller24 min
Jul 5, 2:55 PM MDTSpecial Weather StatementPUBFremont35 min
Jul 5, 2:57 PM MDTSpecial Weather StatementPUBFremont33 min
Jul 5, 3:09 PM MDTSpecial Weather StatementPUBCuster36 min
Jul 5, 3:14 PM MDTSpecial Weather StatementPUBRio Grande31 min
Jul 5, 3:23 PM MDTSpecial Weather StatementPUBSaguache37 min
Jul 5, 3:29 PM MDTSpecial Weather StatementPUBAlamosa31 min
Jul 5, 3:44 PM MDTSpecial Weather StatementPUBCuster31 min
Jul 5, 3:53 PM MDTAreal Flood AdvisoryPUBCuster56 min
Jul 5, 4:02 PM MDTSpecial Weather StatementPUBAlamosa28 min
Jul 5, 4:08 PM MDTSpecial Weather StatementPUBAlamosa37 min
Jul 5, 4:11 PM MDTSpecial Weather StatementPUBCuster34 min
Jul 5, 4:34 PM MDTSevere Thunderstorm WarningPUBCuster, Saguache26 min
Jul 5, 4:47 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Huerfano3 hr
Jul 5, 4:52 PM MDTSpecial Weather StatementPUBCostilla38 min
Jul 5, 4:58 PM MDTSpecial Weather StatementPUBCuster32 min
Jul 5, 5:14 PM MDTSpecial Weather StatementPUBCostilla31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.